doi: 10.3934/dcds.2020352

Cylinder absolute games on solenoids

1. 

Beijing International Center for Mathematical Research, Peking University, Beijing, 100 871, China

2. 

Current address: Yau Mathematical Sciences Center, Tsinghua University, Beijing, 100 084, China

Received  August 2019 Published  October 2020

Fund Project: Parts of this work first appeared in a slightly different avatar in the author's PhD thesis submitted to the Tata Institute of Fundamental Research, Bombay in 2017. For a portion of that duration, financial support from CSIR, Government of India under SPM-07/858(0199)/2014- EMR-I is duly acknowledged

Let $ A $ be any affine surjective endomorphism of a solenoid ${\Sigma_{{\mathcal{P}}}} $ over the circle $ S^1 $ which is not an infinite-order translation of $ {\Sigma_{{\mathcal{P}}}}$. We prove the existence of a cylinder absolute winning (CAW) subset $ F \subseteq {\Sigma_{{\mathcal{P}}}} $ with the property that for any $ x \in F $, the orbit closure $ \overline{\{ A^{\ell} x \mid \ell \in {\mathbb{N}} \}} $ does not contain any periodic orbits. A measure $ \mu $ on a metric space is said to be Federer if for all small enough balls around any generic point with respect to $ \mu $, the measure grows by at most some constant multiple on doubling the radius of the ball. The class of infinite solenoids considered in this paper provides, to the best of our knowledge, some of the early natural examples of non-Federer spaces where absolute games can be played and won. Dimension maximality and incompressibility of CAW sets is also discussed for a number of possibilities in addition to their winning nature for the games known from before.

Citation: L. Singhal. Cylinder absolute games on solenoids. Discrete & Continuous Dynamical Systems - A, doi: 10.3934/dcds.2020352
References:
[1]

J. An, A. Ghosh, L. Guan and T. Ly, Bounded orbits of diagonalizable flows on finite volume quotients of products of $ {\rm {SL}}_2(\mathbb R)$, Adv. Math., 354 (2019), 106743, 18 pp. doi: 10.1016/j.aim.2019.106743.  Google Scholar

[2]

C. S. Aravinda, Bounded geodesics and Hausdorff dimension, Math. Proc. Cambridge Philos. Soc., 116 (1994), 505-511.  doi: 10.1017/S0305004100072777.  Google Scholar

[3]

D. BadziahinA. Pollington and S. Velani, On a problem in simultaneous Diophantine approximation: Schmidt's conjecture, Ann. of Math. (2), 174 (2011), 1837-1883.  doi: 10.4007/annals.2011.174.3.9.  Google Scholar

[4]

D. Berend, Ergodic semigroups of epimorphisms, Trans. Amer. Math. Soc., 289 (1985), 393-407.  doi: 10.1090/S0002-9947-1985-0779072-7.  Google Scholar

[5]

R. BroderickL. Fishman and D. Kleinbock, Schmidt's game, fractals, and orbits of toral endomorphisms, Ergodic Theory Dynam. Systems, 31 (2011), 1095-1107.  doi: 10.1017/S0143385710000374.  Google Scholar

[6]

R. BroderickL. FishmanD. KleinbockA. Reich and B. Weiss, The set of badly approximable vectors is strongly $C^1$ incompressible., Math. Proc. Cambridge Philos. Soc., 153 (2012), 319-339.  doi: 10.1017/S0305004112000242.  Google Scholar

[7]

S. G. Dani, Bounded orbits of flows on homogeneous spaces, Comment. Math. Helv., 61 (1986), 636-660.   Google Scholar

[8]

S. G. Dani, On orbits of endomorphisms of tori and the Schmidt game, Ergodic Theory Dynam. Systems, 8 (1988), 523-529.  doi: 10.1017/S0143385700004673.  Google Scholar

[9]

S. G. Dani, On badly approximable numbers, Schmidt games and bounded orbits of flows, in Number Theory and Dynamical Systems (eds. M. M. Dodson and J. A. G. Vickers), Cambridge Univ. Press, 134 (1989), 69–86. doi: 10.1017/CBO9780511661983.006.  Google Scholar

[10]

K. Falconer, Fractal Geometry, John Wiley & Sons, Ltd., Chichester, 1990.  Google Scholar

[11]

L. Fishman, D. Simmons and M. Urbański, Diophantine approximation and the geometry of limit sets in Gromov hyperbolic metric spaces, Mem. Amer. Math. Soc., 254 (2018), v+137pp. doi: 10.1090/memo/1215.  Google Scholar

[12]

S. A. Juzvinskiĭ, Calculation of the entropy of a group-endomorphism, Sibirsk. Mat. Ž., 8 (1967), 230–239.  Google Scholar

[13]

D. Y. Kleinbock and G. A. Margulis, Bounded orbits of nonquasiunipotent flows on homogeneous spaces, in Sinaĭ 's Moscow Seminar on Dynamical Systems, Amer. Math. Soc., 28 (1996), 141–172. doi: 10.1090/trans2/171/11.  Google Scholar

[14]

D. Kleinbock and T. Ly, Badly approximable $S$-numbers and absolute Schmidt games, J. Number Theory, 164 (2016), 13-42.  doi: 10.1016/j.jnt.2015.12.014.  Google Scholar

[15]

D. Kleinbock and B. Weiss, Modified Schmidt games and Diophantine approximation with weights, Adv. Math., 223 (2010), 1276-1298.  doi: 10.1016/j.aim.2009.09.018.  Google Scholar

[16]

S. Kristensen, Badly approximable systems of linear forms over a field of formal series., J. Théor. Nombres Bordeaux, 18 (2006), 421-444.  doi: 10.5802/jtnb.552.  Google Scholar

[17]

D. A. Lind and T. Ward, Automorphisms of solenoids and $p$-adic entropy, Ergodic Theory Dynam. Systems, 8 (1988), 411-419.  doi: 10.1017/S0143385700004545.  Google Scholar

[18]

C. T. McMullen, Winning sets, quasiconformal maps and Diophantine approximation, Geom. Funct. Anal., 20 (2010), 726-740.  doi: 10.1007/s00039-010-0078-3.  Google Scholar

[19] H. L. Montgomery and R. C. Vaughan, Multiplicative Number Theory. I. Classical Theory, Cambridge University Press, Cambridge, 2007.   Google Scholar
[20]

W. M. Schmidt, On badly approximable numbers and certain games, Trans. Amer. Math. Soc., 123 (1966), 178-199.  doi: 10.1090/S0002-9947-1966-0195595-4.  Google Scholar

[21]

S. Semmes, Some remarks about solenoids, 2, preprint, arXiv: 1210.0145. Google Scholar

[22]

S. Weil, Schmidt games and conditions on resonant sets, preprint, arXiv: 1210.1152. Google Scholar

[23]

A. M. Wilson, On endomorphisms of a solenoid, Proc. Amer. Math. Soc., 55 (1976), 69-74.  doi: 10.1090/S0002-9939-1976-0390181-7.  Google Scholar

show all references

References:
[1]

J. An, A. Ghosh, L. Guan and T. Ly, Bounded orbits of diagonalizable flows on finite volume quotients of products of $ {\rm {SL}}_2(\mathbb R)$, Adv. Math., 354 (2019), 106743, 18 pp. doi: 10.1016/j.aim.2019.106743.  Google Scholar

[2]

C. S. Aravinda, Bounded geodesics and Hausdorff dimension, Math. Proc. Cambridge Philos. Soc., 116 (1994), 505-511.  doi: 10.1017/S0305004100072777.  Google Scholar

[3]

D. BadziahinA. Pollington and S. Velani, On a problem in simultaneous Diophantine approximation: Schmidt's conjecture, Ann. of Math. (2), 174 (2011), 1837-1883.  doi: 10.4007/annals.2011.174.3.9.  Google Scholar

[4]

D. Berend, Ergodic semigroups of epimorphisms, Trans. Amer. Math. Soc., 289 (1985), 393-407.  doi: 10.1090/S0002-9947-1985-0779072-7.  Google Scholar

[5]

R. BroderickL. Fishman and D. Kleinbock, Schmidt's game, fractals, and orbits of toral endomorphisms, Ergodic Theory Dynam. Systems, 31 (2011), 1095-1107.  doi: 10.1017/S0143385710000374.  Google Scholar

[6]

R. BroderickL. FishmanD. KleinbockA. Reich and B. Weiss, The set of badly approximable vectors is strongly $C^1$ incompressible., Math. Proc. Cambridge Philos. Soc., 153 (2012), 319-339.  doi: 10.1017/S0305004112000242.  Google Scholar

[7]

S. G. Dani, Bounded orbits of flows on homogeneous spaces, Comment. Math. Helv., 61 (1986), 636-660.   Google Scholar

[8]

S. G. Dani, On orbits of endomorphisms of tori and the Schmidt game, Ergodic Theory Dynam. Systems, 8 (1988), 523-529.  doi: 10.1017/S0143385700004673.  Google Scholar

[9]

S. G. Dani, On badly approximable numbers, Schmidt games and bounded orbits of flows, in Number Theory and Dynamical Systems (eds. M. M. Dodson and J. A. G. Vickers), Cambridge Univ. Press, 134 (1989), 69–86. doi: 10.1017/CBO9780511661983.006.  Google Scholar

[10]

K. Falconer, Fractal Geometry, John Wiley & Sons, Ltd., Chichester, 1990.  Google Scholar

[11]

L. Fishman, D. Simmons and M. Urbański, Diophantine approximation and the geometry of limit sets in Gromov hyperbolic metric spaces, Mem. Amer. Math. Soc., 254 (2018), v+137pp. doi: 10.1090/memo/1215.  Google Scholar

[12]

S. A. Juzvinskiĭ, Calculation of the entropy of a group-endomorphism, Sibirsk. Mat. Ž., 8 (1967), 230–239.  Google Scholar

[13]

D. Y. Kleinbock and G. A. Margulis, Bounded orbits of nonquasiunipotent flows on homogeneous spaces, in Sinaĭ 's Moscow Seminar on Dynamical Systems, Amer. Math. Soc., 28 (1996), 141–172. doi: 10.1090/trans2/171/11.  Google Scholar

[14]

D. Kleinbock and T. Ly, Badly approximable $S$-numbers and absolute Schmidt games, J. Number Theory, 164 (2016), 13-42.  doi: 10.1016/j.jnt.2015.12.014.  Google Scholar

[15]

D. Kleinbock and B. Weiss, Modified Schmidt games and Diophantine approximation with weights, Adv. Math., 223 (2010), 1276-1298.  doi: 10.1016/j.aim.2009.09.018.  Google Scholar

[16]

S. Kristensen, Badly approximable systems of linear forms over a field of formal series., J. Théor. Nombres Bordeaux, 18 (2006), 421-444.  doi: 10.5802/jtnb.552.  Google Scholar

[17]

D. A. Lind and T. Ward, Automorphisms of solenoids and $p$-adic entropy, Ergodic Theory Dynam. Systems, 8 (1988), 411-419.  doi: 10.1017/S0143385700004545.  Google Scholar

[18]

C. T. McMullen, Winning sets, quasiconformal maps and Diophantine approximation, Geom. Funct. Anal., 20 (2010), 726-740.  doi: 10.1007/s00039-010-0078-3.  Google Scholar

[19] H. L. Montgomery and R. C. Vaughan, Multiplicative Number Theory. I. Classical Theory, Cambridge University Press, Cambridge, 2007.   Google Scholar
[20]

W. M. Schmidt, On badly approximable numbers and certain games, Trans. Amer. Math. Soc., 123 (1966), 178-199.  doi: 10.1090/S0002-9947-1966-0195595-4.  Google Scholar

[21]

S. Semmes, Some remarks about solenoids, 2, preprint, arXiv: 1210.0145. Google Scholar

[22]

S. Weil, Schmidt games and conditions on resonant sets, preprint, arXiv: 1210.1152. Google Scholar

[23]

A. M. Wilson, On endomorphisms of a solenoid, Proc. Amer. Math. Soc., 55 (1976), 69-74.  doi: 10.1090/S0002-9939-1976-0390181-7.  Google Scholar

[1]

Lisa Hernandez Lucas. Properties of sets of Subspaces with Constant Intersection Dimension. Advances in Mathematics of Communications, 2021, 15 (1) : 191-206. doi: 10.3934/amc.2020052

[2]

Mauricio Achigar. Extensions of expansive dynamical systems. Discrete & Continuous Dynamical Systems - A, 2020  doi: 10.3934/dcds.2020399

[3]

Jan Bouwe van den Berg, Elena Queirolo. A general framework for validated continuation of periodic orbits in systems of polynomial ODEs. Journal of Computational Dynamics, 2021, 8 (1) : 59-97. doi: 10.3934/jcd.2021004

[4]

Yuanfen Xiao. Mean Li-Yorke chaotic set along polynomial sequence with full Hausdorff dimension for $ \beta $-transformation. Discrete & Continuous Dynamical Systems - A, 2021, 41 (2) : 525-536. doi: 10.3934/dcds.2020267

[5]

The Editors. The 2019 Michael Brin Prize in Dynamical Systems. Journal of Modern Dynamics, 2020, 16: 349-350. doi: 10.3934/jmd.2020013

[6]

Nitha Niralda P C, Sunil Mathew. On properties of similarity boundary of attractors in product dynamical systems. Discrete & Continuous Dynamical Systems - S, 2021  doi: 10.3934/dcdss.2021004

[7]

Héctor Barge. Čech cohomology, homoclinic trajectories and robustness of non-saddle sets. Discrete & Continuous Dynamical Systems - A, 2020  doi: 10.3934/dcds.2020381

[8]

Ying Lv, Yan-Fang Xue, Chun-Lei Tang. Ground state homoclinic orbits for a class of asymptotically periodic second-order Hamiltonian systems. Discrete & Continuous Dynamical Systems - B, 2021, 26 (3) : 1627-1652. doi: 10.3934/dcdsb.2020176

[9]

João Marcos do Ó, Bruno Ribeiro, Bernhard Ruf. Hamiltonian elliptic systems in dimension two with arbitrary and double exponential growth conditions. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 277-296. doi: 10.3934/dcds.2020138

[10]

Zhongbao Zhou, Yanfei Bai, Helu Xiao, Xu Chen. A non-zero-sum reinsurance-investment game with delay and asymmetric information. Journal of Industrial & Management Optimization, 2021, 17 (2) : 909-936. doi: 10.3934/jimo.2020004

[11]

Toshiko Ogiwara, Danielle Hilhorst, Hiroshi Matano. Convergence and structure theorems for order-preserving dynamical systems with mass conservation. Discrete & Continuous Dynamical Systems - A, 2020, 40 (6) : 3883-3907. doi: 10.3934/dcds.2020129

[12]

Peter Giesl, Zachary Langhorne, Carlos Argáez, Sigurdur Hafstein. Computing complete Lyapunov functions for discrete-time dynamical systems. Discrete & Continuous Dynamical Systems - B, 2021, 26 (1) : 299-336. doi: 10.3934/dcdsb.2020331

[13]

Alessandro Fonda, Rodica Toader. A dynamical approach to lower and upper solutions for planar systems "To the memory of Massimo Tarallo". Discrete & Continuous Dynamical Systems - A, 2021  doi: 10.3934/dcds.2021012

[14]

Stefan Siegmund, Petr Stehlík. Time scale-induced asynchronous discrete dynamical systems. Discrete & Continuous Dynamical Systems - B, 2021, 26 (2) : 1011-1029. doi: 10.3934/dcdsb.2020151

[15]

Qingfeng Zhu, Yufeng Shi. Nonzero-sum differential game of backward doubly stochastic systems with delay and applications. Mathematical Control & Related Fields, 2021, 11 (1) : 73-94. doi: 10.3934/mcrf.2020028

[16]

Guillaume Cantin, M. A. Aziz-Alaoui. Dimension estimate of attractors for complex networks of reaction-diffusion systems applied to an ecological model. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2020283

[17]

Norman Noguera, Ademir Pastor. Scattering of radial solutions for quadratic-type Schrödinger systems in dimension five. Discrete & Continuous Dynamical Systems - A, 2021  doi: 10.3934/dcds.2021018

[18]

Sergey Rashkovskiy. Hamilton-Jacobi theory for Hamiltonian and non-Hamiltonian systems. Journal of Geometric Mechanics, 2020, 12 (4) : 563-583. doi: 10.3934/jgm.2020024

[19]

Meihua Dong, Keonhee Lee, Carlos Morales. Gromov-Hausdorff stability for group actions. Discrete & Continuous Dynamical Systems - A, 2021, 41 (3) : 1347-1357. doi: 10.3934/dcds.2020320

[20]

Jesús A. Álvarez López, Ramón Barral Lijó, John Hunton, Hiraku Nozawa, John R. Parker. Chaotic Delone sets. Discrete & Continuous Dynamical Systems - A, 2021  doi: 10.3934/dcds.2021016

2019 Impact Factor: 1.338

Metrics

  • PDF downloads (25)
  • HTML views (115)
  • Cited by (0)

Other articles
by authors

[Back to Top]